Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 10, NWS New Orleans, LA

February 7, 2013Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Feb 7, 2013, 3:48 AM CST for Plaquemines Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2013, 3:48 AM CST (09:48 UTC)
Expired
Feb 7, 2013, 4:15 AM CST
In force
27 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Plaquemines Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2013-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2013-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WFUS54 KLIX 070948
TORLIX
LAC075-071015-
/O.NEW.KLIX.TO.W.0010.130207T0948Z-130207T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 AM CST THU FEB 7 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 415 AM CST

* AT 344 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BURAS...OR
  15 MILES SOUTHEAST OF PORT SULPHUR...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BOOTHVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 2941 8963 2945 8952 2939 8951 2941 8946
      2940 8945 2939 8933 2938 8932 2936 8936
      2937 8928 2934 8925 2932 8925 2924 8956
TIME...MOT...LOC 0948Z 250DEG 28KT 2936 8950

$$
1 follow-up statement
284 
WWUS54 KLIX 071007
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 AM CST THU FEB 7 2013

LAC075-071017-
/O.EXP.KLIX.TO.W.0010.000000T0000Z-130207T1015Z/
PLAQUEMINES LA-
407 AM CST THU FEB 7 2013

...THE TORNADO WARNING FOR CENTRAL PLAQUEMINES PARISH WILL EXPIRE AT
415 AM CST...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OFFSHORE.

LAT...LON 2941 8963 2945 8952 2939 8951 2941 8946
      2940 8945 2939 8933 2938 8932 2936 8936
      2937 8928 2934 8925 2932 8925 2924 8956
TIME...MOT...LOC 1007Z 250DEG 28KT 2941 8934

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 7, 3:47 AM CST, 1 minute earlier.

Area forecast discussion, Feb 7, 3:47 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
347 AM CST THU FEB 7 2013

.SHORT TERM...WIDESPREAD SHRA AND A FEW EMBEDDED TSRA CONTINUE TO
MOVE THROUGH THE REGION BUT THE BULK OF THE RAIN SHOULD BE EAST OF I
55 BY SUNRISE AND BY MIDDAY EXPECT MUCH OF THE RAIN EAST OF THE MS
DELTA MAINLY IMPACTING THE MS COAST AND OUR COASTAL WATERS. THE COLD
FRONT IS STILL NOT EXPECTED TO PUSH INTO THE REGION TILL TOMORROW SO
LOOK FOR A RATHER WARM AND MUGGY DAY TODAY. H925 TEMPS OF 15-16C
SUGGEST HIGHS APPROACHING THE MID AND EVEN ISLTD UPPER 70S.

TONIGHT THROUGH SAT...QUIET NIGHT IN STORE AS THE WEAK COLD FRONT
WORKS INTO THE LOWER AND MID MS VALLEY THIS EVNG. BOTH THE S/W AND
COLD FRONT WILL CONTINUE TO PUSH TO THE EAST OVERNIGHT WITH THE COLD
FRONT ON OUR DOORSTEP BY SUNRISE. IT SHOULD PUSH THROUGH DURING THE
DAY BUT DO NOT EXPECT MUCH OF A COOL DOWN AFTER IT MOVES THROUGH. IN
ALL LIKELIHOOD TEMPS WILL RISE QUICKLY AHEAD OF IT THEN LVL OFF
AROUND LATE MORNING MIDDAY. THE S/W AND FRONT MAY ALSO SQUEEZE OUT A
FEW LGT SHRA MAINLY ACROSS THE NERN 3RD OF THE CWA. HIGH PRESSURE
WILL PUSH IN FRI NIGHT BUT IT WILL CONTINUE TO QUICKLY MOVE EAST ON
SAT WITH RETURN FLOW BACK IN PLACE BY MIDDAY. THE NEXT MAIN
DISTURBANCE WILL BE UNDERWAY SAT. NEXT STRONG S/W WILL WORK OUT OF
THE DESERT SW OVER THE FOUR CORNERS DURING THE DAY. CYCLOGENESIS
WILL OCCUR ALONG THE CO FRONT RANGE AND THIS IN CONJUNCTION WITH THE
SFC HIGH PUSHING TWRDS THE EAST COAST WILL LEAD TO MODERATE SRLY LL
FLOW WITH BOTH TEMPS AND MOISTURE INCREASING QUICKLY. THIS COULD
EVENTUALLY LEAD TO A FEW LGT SHRA SAT NIGHT ACROSS THE WRN PORTIONS
OF THE CWA. /CAB/

.LONG TERM...MEDIUM RANGE MDLS CONTINUE TO CONVERGE ON A NOT SO
PLEASANT SCENARIO FOR MARDI GRAS ACTIVITIES SUN-TUE. THERE ARE STILL
A FEW DIFFERENCES IN THE GFS AND ECMWF WITH RESPECT TO THOSE DAYS
BUT ITS MAINLY SOME MINOR TIMING AND PLACEMENT ISSUES. THE GFS HAS
BEEN THE MORE CONSISTENT MDL OVER THE LAST 24 HRS AND THE ECMWF HAS
STARTED TO COME INLINE WITH IT. IN ADDITION THE GFES IS BASICALLY A
BLEND OF THE TWO SO WILL USE A BLEND OF THE ECMWF AND GFS FOR THE
FCST FOR MON THROUGH THE REMAINDER OF THIS FCST PERIOD.

HEADING INTO SUN THE STRONG SYSTEM IN THE CNTRL PLAINS WILL CONTINUE
TO WORK TO THE NE INTO THE UPPER MS VALLEY BY SUN NIGHT. THIS SYSTEM
WILL BASICALLY BE STACKED WITH THE SFC LOW OVER SRN MN. IT WILL
DRIVE A TRAILING COLD FRONT INTO MUCH OF THE MS VALLEY POSSIBLY
PUSHING TWRDS THE CWA LATE SUN AFTN/EVNG. VERY ABUNDANT MOISTURE
AHEAD OF THE COLD FRONT WILL BE IN PLACE. THE L/W TROUGH AXIS WILL
STILL BE WELL BACK TO THE WEST KEEPING THE REGION IN SW FLOW ALOFT.
THIS WILL LEAD TO RAIN COVERAGE INCREASING ACROSS THE REGION SUN AND
SUN NIGHT. RAIN WILL BE POSSIBLE OVER ALL AREAS DURING THE DAY SUN
BUT THE BULK OF THE SHRA AND TSRA ACTIVITY ON SUN SHOULD REMAIN OVER
THE NWRN HALF OF THE CWA. HEADING INTO THE EVNG AND OVERNIGHT HRS
SHRA AND TSRA COVERAGE WILL LIKELY INCREASE TO THE SOUTH BUT AT SOME
POINT THERE SHOULD BE A FEW BREAKS IN THE RAIN.

FOR LUNDI GRAS AND MARDI GRAS THERE ARE STILL A NUMBER OF
UNCERTAINTIES. WHAT DOES APPEAR LIKELY IS THERE WILL BE SHRA AND
TSRA AROUND BUT WHERE THE GREATEST CONCENTRATION OF CONVECTIVE
ACTIVITY WILL BE IS STILL A BIG QUESTION MARK. A LOT DEPENDS ON THE
EVENTUAL LOCATION OF THE COLD FRONT. IT WILL BE WORKING INTO/THROUGH
THE CWA MON BUT AT SOME POINT WITH THE ASSOCIATED SFC LOW FILLING IN
OVER THE GRT LAKES AND THE CWA REMAINING UNDER SW FLOW ALOFT IT WILL
STALL...WHERE THIS OCCURS IS THE BIG QUESTION. IF IT LIES UP OVER
THE NRN HALF OF THE CWA OR EVEN STALLS JUST NORTH OF THE CWA THEN
COVERAGE WILL BE LESS BUT THE RISK FOR TSRA INCLUDING STRONG TO SVR
STORMS WILL BE FAR GREATER. IF THE FRONT LAYS UP RIGHT OVER THE
MIDDLE OF THE CWA SHRA AND TSRA COVERAGE WILL BE WIDESPREAD AND THE
THREAT FOR LOCALLY HEAVY RAIN WILL INCREASE. IF THE FRONT CAN PUSH
INTO THE GULF(LEAST LIKELY SCENARIO) THEN SCT TO NUMEROUS SHRA WILL
OCCUR BUT THE RISK FOR LIGHTNING WILL DROP SIGNIFICANTLY. RIGHT NOW
THE FEELING IS THE FRONT WILL LIKELY STALL OVER THE CWA LEADING TO
PRETTY DECENT RAIN CHANCES WITH LOCALLY HEAVY RAIN POSSIBLE. CANT
RULE OUT ANY STRONG TO SVR STORMS ESPECIALLY IN AREAS THAT ARE RIGHT
ALONG AND SOUTH OF THE FRONT.

MUCH QUIETER WEATHER IN STORE FOR ASH WEDNESDAY AND THROUGH THE
REMAINDER OF THE WEEK. TROUGH AXIS WILL WORK THROUGH THE CWA WED
WITH NW FLOW OVER THE AREA WED NIGHT THROUGH THU AND A MUCH COOLER
AND DRIER AIRMASS MOVING INTO THE AREA. /CAB/

&&

.AVIATION...A FAST MOVING LOW PRESSURE SYSTEM WILL BRING A BROAD
AREA OF RAINFALL TO THE TERMINALS TONIGHT.  EXPECT TO SEE A BAND OF
MODERATE RAINFALL DEVELOP BETWEEN 00Z AND 03Z AT ALL TERMINALS.
SOME OF THE RAINFALL MAY TURN HEAVY...ESPECIALLY AT
KHUM...KNEW...AND KMSY WHERE A FEW EMBEDDED THUNDERSTORMS MAY ALSO
OCCUR BETWEEN 06Z AND 12Z. CEILINGS WILL FALL BELOW 1000 FEET AFTER
00Z...AND FURTHER DROP TO AROUND 500 FEET AROUND 08-12Z.
VISIBILITIES WILL ALSO BE REDUCED TO AROUND 3 MILES.  AS A
RESULT...EXPECT TO SEE PREVAILING IFR CONDITIONS TAKE HOLD AFTER 03Z
AND CONTINUE THROUGH AT LEAST 15Z TOMORROW.  THERE WILL BE PERIODS
OF LIFR CONDITIONS IN THE HEAVIER BANDS OF RAINFALL.  AFTER
15Z...CONDITIONS WILL SLOWLY IMPROVE WITH CEILINGS INCREASING BACK
TO AROUND 1500 FEET AND VISIBILITIES IMPROVING TO AROUND 5 MILES.
FURTHER IMPROVEMENT IS EXPECTED AFTER 18Z...AS THE SURFACE LOW
TRACKS TO THE EAST.  EXPECT TO SEE SKIES BEGIN TO CLEAR AND VFR
CONDITIONS TAKE HOLD AT MOST OF THE TERMINALS.  ONLY KGPT MAY SEE
SOME LINGERING MVFR CONDITIONS THROUGH 00Z TOMORROW. /32/

&&

.MARINE...INCREASED GRADIENT FLOW IN ADVANCE OF A LOW PRESSURE
SYSTEM CURRENTLY OVER THE WESTERN GULF WILL ALLOW WINDS TO RISE TO
BETWEEN 15 AND 20 KNOTS OUT OF THE EAST AND SOUTHEAST TONIGHT.
GIVEN THIS...HAVE ISSUED EXERCISE CAUTION FLAGS FOR ALL OF THE GULF
COASTAL WATERS AND SOUNDS.  THE TIDAL LAKES WILL RISE TO AROUND 15
KNOTS...BUT SHOULD REMAIN BELOW EXERCISE CAUTION CONDITIONS.  AS THE
LOW SWEEPS TO THE EAST TOMORROW AFTERNOON...WINDS WILL QUICKLY DROP
OFF.  EXPECT TO SEE LIGHT WESTERLY FLOW OF 5 TO 10 KNOTS TAKE HOLD
TOMORROW NIGHT AND LINGER INTO FRIDAY.  WINDS WILL GRADUALLY SHIFT
TO THE NORTH AND THEN EAST FRIDAY NIGHT INTO SATURDAY...AS A RIDGE
OF HIGH PRESSURE SHIFTS FROM TEXAS INTO THE TENNESSEE VALLEY.  AN
INCREASING PRESSURE GRADIENT WILL ALSO ALLOW WINDS TO INCREASE BACK
INTO EXERCISE CAUTION RANGE ON SATURDAY.  THESE STRONGER 15 TO 20
KNOTS WINDS WILL CONTINUE THROUGH MONDAY...AS A SLOW MOVING AREA OF
LOW PRESSURE DEVELOPS IN THE PLAINS STATES. WITH THE HIGH SHIFTING
FURTHER TO THE EAST...WINDS WILL TURN SOUTHEASTERLY SATURDAY NIGHT
AND REMAIN OUT OF THAT DIRECTION THROUGH MONDAY.  SEAS WILL ALSO
INCREASE...AND EXPECT TO SEE SEAS OF 5 TO 6 FEET IN THE OUTER WATERS
BEGINNING SATURDAY NIGHT AND PERSISTING THROUGH MONDAY.  IF A
STRONGER SWELL DEVELOPS...SEAS MAY ACTUALLY RISE TO 7 FEET. /32/

&&

.DECISION SUPPORT...

DSS CODE...BLUE
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  52  70  45 /  20  10  20  10
BTR  75  58  72  52 /  10  10  10  10
ASD  72  52  72  49 /  30  10  20  10
MSY  70  56  73  54 /  20  10  10  10
GPT  70  52  70  48 /  40  10  20  10
PQL  71  50  72  46 /  50  10  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&

SHORT/LONG TERM: CAB
AVIATION/MARINE: 32
Hazardous weather outlook, Feb 6, 10:00 PM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 PM CST WED FEB 6 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-071800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1000 PM CST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

WIDESPREAD RAIN AND SHOWERS ARE EXPECTED TONIGHT. A FEW
THUNDERSTORMS WILL ALSO BE POSSIBLE...MAINLY ACROSS COASTAL AREAS
AND THE ADJACENT COASTAL WATERS. A FEW OF THE STORMS COULD BECOME
STRONG NEAR THE SOUTHEAST LOUISIANA COAST AND ACROSS THE COASTAL
WATERS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE ALSO
POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 10.

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT AND THURSDAY MORNING FOR
MOST OF THE GULF COASTAL WATERS...EXCLUDING THE SOUNDS AND TIDAL
LAKES. ONSHORE WINDS OF 20 TO 30 KNOTS CAN BE EXPECTED ALONG WITH
ROUGH SEAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY WILL REMAIN IS IN EFFECT THURSDAY MORNING FOR
MOST OF THE GULF COASTAL WATERS...EXCLUDING THE SOUNDS AND TIDAL
LAKES. ONSHORE WINDS OF 20 TO 30 KNOTS CAN BE EXPECTED ALONG WITH
ROUGH SEAS.

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY
MORNING BEFORE DRIER AIR MOVES IN FOR THE REMAINDER OF THE DAY. A
FEW STRONG THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS THE
IMMEDIATE COASTLINE OF SOUTHEAST LOUISIANA AND MISSISSIPPI AND THE
ADJACENT COASTAL WATERS.

AREAS OF DENSE FOG MAY DEVELOP LATE THURSDAY NIGHT INTO EARLY
FRIDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY RAINFALL SUNDAY
THROUGH TUESDAY OF NEXT WEEK. THE INITIAL THREAT AREA WILL BE ACROSS
SOUTHWEST MISSISSIPPI AND NORTH OF BATON ROUGE SUNDAY AND SUNDAY
NIGHT...THEN SPREADING SOUTHEAST TOWARDS NEW ORLEANS AND THE COAST
ON MONDAY OR MONDAY NIGHT. ALTHOUGH SEVERE THUNDERSTORMS CANNOT BE
RULED OUT...THE MAIN THREAT AT THIS TIME IS LIGHTNING ALONG WITH
AREAS OF PERSISTENT HEAVY RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 9:52 PM CSTSmall Craft AdvisoryLIX17 hr
Feb 7, 4:03 AM CSTSpecial Marine WarningLIX42 min
Feb 7, 5:00 AM CSTSpecial Marine WarningLIX60 min
Feb 7, 5:20 AM CSTSpecial Marine WarningLIX40 min
Feb 7, 5:56 AM CSTSpecial Marine WarningLIX2 hr

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.